Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 34, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Mar 12, 2016, 10:39 AM CST for Jackson County, Texas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 10:39 AM CST (16:39 UTC)
- Expired
- Mar 13, 2016, 11:05 AM CDT
- In force
- 23 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, TX
The radar
The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navidad River at Strane Park (LSNT2). The gauge peaked at 24.21 ft at Mar 12, 2016, 2:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 12, 10:20 AM CST, 19 minutes earlier.
Area forecast discussion, Mar 12, 10:20 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1020 AM CST SAT MAR 12 2016 .UPDATE... AN UPPER LEVEL LOW CONTINUES TO LIFT ACROSS THE REGION INTO NORTHEAST TEXAS PER WATER VAPOR IMAGERY THIS MORNING... WITH 15Z SURFACE ANALYSIS SHOWING A WEAK SURFACE REFLECTION/TROUGH STRETCHING FROM CENTRAL TEXAS TO NEAR GALVESTON BAY. AS THE UPPER LOW CONTINUES TO MOVE TOWARDS THE ARKLATEX... THIS TROUGH WILL LIFT NORTHEAST WITH IT AND ALLOW FOR WEST/SOUTHWEST SURFACE FLOW TO BECOME ESTABLISHED ACROSS THE REGION THROUGH THE DAY. SHOWERS AND THUNDERSTORMS CONTINUE TO EXIT THE FORECAST AREA TO THE EAST THIS MORNING... BUT WITH DAYTIME HEATING AND THE PROXIMITY OF THE UPPER LOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE EASTERN/NORTHEASTERN COUNTIES FOR MUCH OF THE DAY. THE MAIN ADJUSTMENTS TO THE FORECAST WERE TO RAISE HIGH TEMPERATURES A DEGREE OR TWO ALONG THE COAST WITH DRY SOUTHWEST SURFACE FLOW ALLOWING TEMPERATURES TO WARM INTO THE MID 70S ACROSS THE REGION. TWEAKS TO SKY COVER WERE ALSO MADE BASED ON SATELLITE TRENDS. HUFFMAN && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 56 84 56 88 / 20 10 0 10 0 HOUSTON (IAH) 75 59 85 60 88 / 30 10 10 10 10 GALVESTON (GLS) 74 64 78 65 79 / 30 10 10 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...14
Hazardous weather outlook, Mar 11, 3:48 PM CST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 348 PM CST FRI MAR 11 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-122200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 348 PM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING IS EXPECTED OR OCCURRING ALONG THE TRINITY... SAN JACINTO... NAVASOTA... AND SAN BERNARD RIVERS... AS WELL AS SMALLER CREEKS AND STREAMS ACROSS THE REGION. ROADS MAY BE IMPASSIBLE IN CERTAIN LOCATIONS AND RESIDENTS ARE URGED TO NOT ATTEMPT TO CROSS FLOOD WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING IS EXPECTED TO CONTINUE ALONG THE TRINITY... SAN JACINTO... NAVASOTA... AND SAN BERNARD RIVERS... AS WELL AS SMALLER CREEKS AND STREAMS ACROSS THE REGION. ROADS MAY BE IMPASSIBLE IN CERTAIN LOCATIONS AND RESIDENTS ARE URGED TO NOT ATTEMPT TO CROSS FLOOD WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ330-335-350-355-370-375-122200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 348 PM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:26 PM CST | River Flood Warning | HGX | Brazoria, Fort Bend | 11 days |
| Mar 12, 10:39 AM CST | River Flood Warning | HGX | Burleson, Lee | 38 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.